Alert archive / Indiana / Flash Flood Warnings in 2007

Flash Flood Warning 1, NWS Northern Indiana

March 1, 2007Huntington County, Indiana

NWS Northern Indiana issued this flash flood warning at Mar 1, 2007, 8:00 PM EST for Huntington County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2007, 8:00 PM EST (01:00 UTC)
Expired
Mar 1, 2007, 11:00 PM EST
In force
3 hr
Issued by
NWS Northern Indiana
Area
Whole counties

County Huntington County, IN

The radar

The Northern Indiana radar (KIWX), 62 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 529 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
529 m²/s²
0-3 km storm-relative helicity
617 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KIWX 020103
FFWIWX
INC069-020400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
800 PM EST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN HUNTINGTON COUNTY IN NORTHEAST INDIANA

* UNTIL 1100 PM EST

* AT 757 PM EST...AN ICE JAM THAT HAD FORMED BELOW THE RIVER GAGE 
AT WARREN HAS BROKEN.  THEREFORE...THE WATER THAT HAD BACKED UP FROM 
THIS JAM WILL LIKELY CAUSE FLASH FLOODING ALONG THE RIVER FROM THE 
GAGE NEAR WARREN ALL THE WAY TO THE SALAMONIE RESERVOIR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...LANCASTER

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 4074 8556 4067 8544 4067 8535 4080 8550
      4079 8551

$$
1 follow-up statement
000 
WGUS73 KIWX 020358
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1055 PM EST THU MAR 1 2007

INC069-020405-
HUNTINGTON IN-
1055 PM EST THU MAR 1 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM EST(1000 PM CST)
FOR SOUTHEASTERN HUNTINGTON COUNTY...

LAW ENFORCEMENT OFFICIALS FROM HUNTINGTON COUNTY HAVE NOT OBSERVED 
ANY KNOWN FLASH FLOODING ALONG THE SALAMONIE RIVER NORTHWEST OF 
WARREN TO THE SALAMONIE RESERVOIR.  THEREFORE...THE FLASH FLOOD 
WARNING WILL BE ALLOWED TO EXPIRE.

IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4074 8556 4067 8544 4067 8535 4080 8550
      4079 8551

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Mar 1, 6:47 PM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Mar 1, 6:47 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
647 PM EST THU MAR 1 2007

.UPDATE...
INSTABILITY HAS LOWERED LATE THIS AFTERNOON AND EVENING IN WHICH
THUNDERSTORMS ARE NOW FAIRLY WEAK. REMNANTS OF ORIGINAL SQUALL
LINE IS MOVING THROUGH THE CWFA ATTM...BUT ONLY EXPECTING BRIEF
GUSTS BETWEEN 40 AND 45 MPH WITH ITS PASSAGE. AS A RESULT...SEVERE
THUNDERSTORM WATCH 47 HAS BEEN CANCELLED. ZONES AND GRIDS HAVE
BEEN UPDATE.

&&

.PREV DISCUSSION...

/ISSUED 600 PM EST THU MAR 1 2007/

AVIATION...
DRY SLOT WAS WORKING ITS WAY TOWARD NORTHERN INDIANA. MOST THUNDER
HAS SHIFTED TO THE NORTH AND EAST OF THE SBN AND FWA TERMINALS. THE
CONVERGENCE ZONE ALONG THE INITIAL PUSH OF COLD AIR HAS REALLY
WEAKENED...ALONG WITH THE CONVECTION. ACTUAL FRONT WAS FARTHER WEST
OVER IL...AND WILL MOVE RAPIDLY EAST THIS EVENING. PLACED A SHORT
VFR PERIOD AT SBN WITH THE DRY SLOT...BUT MVFR CLOUDS SHOULD
FILL/SPREAD BACK IN RAPIDLY...AND WINDS INCREASE AS THE COLD FRONT
MOVES IN QUICKLY FROM THE SOUTHWEST. ADDED SOME SNOW SHOWERS AT SBN
IN WRAP AROUND...OTHERWISE CONDITIONS SHOULD BE MVFR TO VFR.

/ISSUED 230 PM EST THU MAR 1 2007/

SHORT TERM...
TONIGHT AND FRIDAY...WARMER AIR GRADUALLY MOVG INTO THE AREA THIS
AFTN, HWVR, A CLEAR SLOT HAS DEVELOPED JUST AHEAD OF THE CDFNT
ACROSS WRN IL AND TEMPS HAVE RISEN TO THE LOW 50S AS FAR NORTH AS
PIA AT 18Z, SO STILL SOME POTENTIAL FOR SFC BASED STORMS WITH
DAMAGING WINDS ACROSS SRN PORTIONS OF OUR CWA, WHILE ACROSS THE
NORTH THE MAIN THREAT IS LARGE HAIL AS STORMS NEAR FRONT SHOULD
REMAINED ELEVATED IN THIS AREA. FRONT WILL MOVE QUICKLY EAST ACROSS
THE CWA THIS EVE ENDING THUNDERSTORM THREAT BY 06Z. GFS BRINGS LIGHT
SNOW IN WRAP AROUND BEHIND THE FRONT QUICKER THAN THE NAM, BUT THE
NAM APPEARS TO BE VERIFYING BETTER ACROSS MO THIS AFTN SO JUST
EXPECTING FLURRIES LATE TONIGHT. WINDS A CONCERN AS SWLY WINDS ARE
NEAR ADVISORY CRITERIA BEHIND THE FRONT ATTM ACROSS WRN IL AND ERN
MO. EXPECT WINDS WILL INCREASE FROM THE SW BEHIND THE FRONT HERE
TONIGHT BUT WITH LOSS OF DIURNAL MIXING KEPT BELOW ADVISORY CRITERIA
FOR NOW. GRADIENT WILL TIGHTEN TOMORROW AND AGAIN WILL BE CLOSE TO
ADVISORY CRITERIA. MODELS IN DECENT AGREEMENT ON MOVG WRAP AROUND
LIGHT SNOW ACROSS MAINLY NW 1/2 OF CWA TOMORROW. ONLY MINOR CHANGES
MADE TO GOING GRIDS. WITH HIGHS EXPECTED TO BE ABOVE FREEZING
DECREASED SNOW ACCUMS SLIGHTLY...EXPECTING AN INCH OR LESS.

ISSUED 230 PM EST THU MAR 1 2007/

LONG TERM...
FRIDAY NIGHT THROUGH THURSDAY...THE LARGE UPPER LOW SHOULD BE NEAR
OR OVER LOWER MICHIGAN AT THE BEGINNING OF THE PERIOD. THE LOW WILL
CONTINUE TO FILL AND LIFT NORTHEAST. THIS WILL KEEP TEMPERATURES
OVER THE WEEKEND BELOW NORMAL...WITH THE CHANCE FOR SNOW AS COLDER
AIR SPREADS OVER THE AREA. NOT A GOOD SET UP FOR A LOT OF SNOW AS
LAKE EFFECT SNOW WILL BE LIMITED WITH LAKE MICHIGAN TEMPERATURE ONLY
0C TO 1C...AND SOME ICE REMAINING. LOW LEVEL WINDS WINDS SHOULD BE
SOUTHWEST TO WEST FRIDAY NIGHT...AND THEN GRADUALLY BECOME
NORTHWEST. BY THE TIME WINDS BECOME NORTHWEST...THE SYNOPTIC LIFT
WILL BE MINIMAL PER GFS ISENTROPIC SURFACES. ALSO...WITH THIS
LARGE OCCLUDED SYSTEM...THE BULK OF THE MOISTURE WILL BE CUT OFF AS
A NEW LOW DEVELOPS NEAR THE TRIPLE POINT WELL TO THE EAST. EXPECT
OVERALL SNOW AMOUNTS TO BE ON THE LIGHT SIDE...UP TO 3 INCHES AT THE
MOST...WITH MOST TOTAL AMOUNTS AN INCH OR TWO. GUT FEELING IS THE
AMOUNTS IN THE GRIDS MAY BE TOO HIGH. THE GFS CONTINUED TO TREND
TEMPERATURES DOWN OVER THE WEEKEND...AS THE PREVIOUS SHIFT/S HAVE
DONE TO THE ONGOING GRIDS/ZFP. HAVE FOLLOWED THIS PATTERN AS CLOUDS
AND MUCH COLDER AIR MOVES INTO THE AREA. AFTER THIS WEEKEND...THE A
DRY PATTERN SHOULD PREVAIL WITH A SLOW MODERATION IN TEMPERATURES AS
THE UPPER LEVEL FLOW BECOMES MORE WEST. HOWEVER...CONCERN WITH
TEMPERATURES BEING TOO WARM TUESDAY AS AN ARCTIC FRONT ATTEMPTS TO
COME IN THE BACK DOOR/FROM THE NORTHEAST. AT ANY RATE...THERE COULD
BE A SUBSTANTIAL TEMPERATURE GRADIENT ACROSS THE AREA TUESDAY. TRIED
TO HINT AT THIS WITH HILLSDALE HIGH OF 35F TUESDAY...AND LOGANSPORT
NEAR 44F. BY THURSDAY...THE TEMPERATURES SHOULD BE NEAR TO ABOVE
NORMAL OVER THE ENTIRE AREA.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT FOR
     INZ003>009-012>018-020-022>027-032>034.

MI...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR MIZ077>081.

OH...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR OHZ001-002-004-005-
     015-016-024-025.

LM...SMALL CRAFT ADVISORY UNTIL 5 PM EST FRIDAY FOR LMZ043-046.

&&

UPDATE...HICKMAN
SHORT TERM/AVIATION...TAYLOR
LONG TERM/AVIATION...SKIPPER
Hazardous weather outlook, Mar 1, 11:30 AM EST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1130 AM EST THU MAR 1 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-021000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1130 AM EST THU MAR 1 2007 /400 AM CST THU MAR 1 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. A LINE
OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS
ILLINOIS TODAY AND RACE EAST INTO THE AREA LATER THIS AFTERNOON
INTO THIS EVENING. THE THREAT EXISTS FOR DAMAGING WINDS...LARGE
HAIL AND POSSIBLY AN ISOLATED TORNADO WITH THIS LINE. LOCATIONS
WITH THE GREATEST CHANCE TO SEE SEVERE WEATHER ARE ALONG AND
SOUTH OF A PLYMOUTH TO FORT WAYNE...TO OTTAWA OHIO LINE. IN
ADDITION...LOCALLY HEAVY RAINFALL COMBINED WITH MELTING SNOW PACK
MAY RESULT IN FLOODING ON RIVERS...CREEKS AND IN LOW AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-021000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
1130 AM EST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY...WITH GUSTY WINDS AND SMALL HAIL
POSSIBLE WITH THE STRONGER STORMS.

SOUTHERLY WINDS WILL RESULT IN HAZARDOUS CONDITIONS FOR SMALL
CRAFT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOUTHWEST WINDS TO 30 KNOTS WILL CONTINUE TO CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT INTO FRIDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, Mar 1, 3:37 PM EST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
337 PM EST THU MAR 01 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             2.5 N MIDDLEBURY        41.71N  85.71W
03/01/2007  M1.00 INCH       ELKHART            IN   TRAINED SPOTTER
Local storm report, Mar 1, 3:39 PM EST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
339 PM EST THU MAR 01 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             MIDDLEBURY              41.67N  85.71W
03/01/2007  M0.75 INCH       ELKHART            IN   TRAINED SPOTTER

            HAILED FOR 10 MINUTES

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:36 AM ESTWind AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more15 hr

Nearby

Flash Flood Warnings in Indiana, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.